Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 90, NWS Raleigh, NC

June 5, 2014Johnston County, Nash County, Wilson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 5, 2014, 5:01 PM EDT for Johnston County, Nash County, Wilson County, North Carolina. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2014, 5:01 PM EDT (21:01 UTC)
Expired
Jun 5, 2014, 5:45 PM EDT
In force
44 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Johnston County, NC, Nash County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 37 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 5:10 PM EDTTSTM WND DMG4 Ssw Sims, NCONE TREE BLOWN DOWN AT A CAMPGROUND. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 1:21 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2014-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 890 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2014-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
890 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

882 
WUUS52 KRAH 052101
SVRRAH
NCC101-127-195-052145-
/O.NEW.KRAH.SV.W.0090.140605T2101Z-140605T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
501 PM EDT THU JUN 5 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHWESTERN NASH COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHWESTERN WILSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 545 PM EDT

* AT 501 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED NEAR BAILEY...OR 18 MILES
  NORTHEAST OF SMITHFIELD...AND MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WILSON...BAILEY...KENLY...LUCAMA...MIDDLESEX...SIMS...BUCKHORN
  RESERVOIR AND EMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3559 7799 3560 7806 3555 7809 3573 7832
      3584 7821 3577 7789
TIME...MOT...LOC 2101Z 295DEG 12KT 3575 7821 
$$

77
2 follow-up statements
920 
WWUS52 KRAH 052119
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
519 PM EDT THU JUN 5 2014

NCC127-052128-
/O.CAN.KRAH.SV.W.0090.000000T0000Z-140605T2145Z/
NASH NC-
519 PM EDT THU JUN 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN NASH COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3559 7799 3560 7806 3555 7809 3564 7821
      3575 7813 3577 7808 3577 7789
TIME...MOT...LOC 2118Z 293DEG 19KT 3569 7802 

$$

NCC101-195-052145-
/O.CON.KRAH.SV.W.0090.000000T0000Z-140605T2145Z/
JOHNSTON NC-WILSON NC-
519 PM EDT THU JUN 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EAST CENTRAL JOHNSTON AND SOUTHWESTERN WILSON COUNTIES...
 
AT 518 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR WILSON...OR 19 MILES SOUTH OF
NASHVILLE...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
WILSON...KENLY...LUCAMA...SIMS AND BUCKHORN RESERVOIR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3559 7799 3560 7806 3555 7809 3564 7821
      3575 7813 3577 7808 3577 7789
TIME...MOT...LOC 2118Z 293DEG 19KT 3569 7802 

$$

77
804 
WWUS52 KRAH 052139
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
539 PM EDT THU JUN 5 2014

NCC101-195-052148-
/O.EXP.KRAH.SV.W.0090.000000T0000Z-140605T2145Z/
JOHNSTON NC-WILSON NC-
539 PM EDT THU JUN 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JOHNSTON AND
SOUTHWESTERN WILSON COUNTIES WILL EXPIRE AT 545 PM EDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE AT 
545 PM.

LAT...LON 3559 7799 3560 7806 3555 7809 3564 7821
      3575 7813 3577 7808 3577 7789
TIME...MOT...LOC 2136Z 295DEG 12KT 3569 7802 

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:40 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 5, 3:40 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
340 PM EDT THU JUN 5 2014

.SYNOPSIS...A COLD FRONT WILL SLOWLY PUSH SOUTHWARD THROUGH
CENTRAL NORTH CAROLINA THIS EVENING BEFORE STALLING OUT SOUTH
OF THE AREA ON FRIDAY AND SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 330 PM THURSDAY...

OVERVIEW: A COLD FRONT EXTENDING WEST-EAST ACROSS SOUTHERN VIRGINIA
WILL GRADUALLY SINK SOUTHWARD THROUGH CENTRAL NC THIS EVENING INTO
TONIGHT IN ASSOC/W HIGH PRESSURE BUILDING INTO THE OH VALLEY AND MID-
ATLANTIC. NW FLOW ALOFT (AND A POTENTIAL FOR SMALL AMPLITUDE
DISTURBANCES) WILL PERSIST OVER THE REGION THROUGH TONIGHT.

CONVECTION: CHALLENGING FCST. LOW-LEVEL CONVERGENCE ASSOCIATED WITH
A PRE-FRONTAL TROUGH ORIENTED SW-NE FROM MEB-RWI-ECG (ROUGHLY) AT
18Z HAS SERVED AS A FOCUS FOR CONVECTIVE DEVELOPMENT ALONG THE I-95
CORRIDOR THIS AFTERNOON WHERE STRONG INSOLATION AND SEASONABLE
BOUNDARY LAYER MOISTURE (SFC DEWPOINTS ~70F) HAVE YIELDED MODERATE
INSTABILITY (1500 J/KG MLCAPE) AND LITTLE OR NO CIN. FURTHER WEST...
A DRIER BOUNDARY LAYER ON THE WESTERN SIDE OF THE PRE-FRONTAL TROUGH
HAS LIMITED DIURNAL DESTABILIZATION TO 500-1000 J/KG...WITH LITTLE
DEVELOPMENT ASIDE FROM A FEW ISOLD SHOWERS AS OF 18Z. GIVEN NO
OBVIOUS LOW-LEVEL FORCING IN THE WESTERN PIEDMONT...IT IS PRESUMED
THAT SUBTLE UPPER LEVEL FORCING (I.E. DPVA AND DIFFLUENT FLOW ALOFT)
HAS ALLOWED ISOLD CONVECTION TO DEVELOP. MODEL GUIDANCE SUGGESTS
THAT THE PRE-FRONTAL TROUGH MAY SHIFT WESTWARD AND THAT A WEAK WAVE
OF LOW PRESSURE MAY DEVELOP ALONG IT LATE THIS AFTERNOON AND EVENING
AS THE FRONT /BAROCLINIC ZONE/ APPROACHES FROM THE NORTH IN THE
PRESENCE OF SMALL AMPLITUDE DISTURBANCES TRAVERSING THE REGION IN NW
FLOW ALOFT. WITH THE ABOVE IN MIND...EXPECT ONGOING ACTIVITY IN THE
COASTAL PLAIN TO GRADUALLY WANE IN INTENSITY THIS AFTERNOON DUE TO
CONVECTIVE OVERTURNING...THOUGH SHOWERS AND ISOLD STORMS MAY PERSIST
IN VICINITY OF THE PRE-FRONTAL TROUGH ALONG THE I-95 CORRIDOR. ISOLD
CONVECTION IN THE WESTERN PIEDMONT WILL LIKELY PERSIST THROUGH THE
AFTERNOON IN ASSOC/W SUBTLE UPPER LEVEL FORCING AND A RELATIVELY
UNTAPPED AIRMASS. AFTER 6 PM...THERE WILL BE A POTENTIAL FOR MORE
NUMEROUS ACTIVITY TO DEVELOP IN VICINITY OF THE TRIANGLE AND
SANDHILLS THIS EVENING DUE TO STRENGTHENING LOW-LEVEL CONVERGENCE...
SUBTLE UPPER LEVEL FORCING...AND A RELATIVELY UNTAPPED AIRMASS WITH
~1000 J/KG MLCAPE. CHANCES FOR CONVECTION WILL GRADUALLY DECREASE
AND END FROM NORTH-SOUTH OR NW-SE LATE THIS EVENING INTO TONIGHT AS
THE ATMOSPHERE BECOMES INCREASINGLY STABLE IN ASSOC/W THE ADVECTION
OF A COOLER/DRIER AIRMASS INTO THE REGION FROM THE NORTH AND LOSS OF
INSOLATION.

TEMPERATURES: HIGHS TODAY WILL TOP OUT IN THE LOWER 90S IN THE FAR
S/SE...AND THE MID/UPPER 80S IN THE FAR NORTH. LOWS TONIGHT WILL BE
DICTATED BY SEVERAL FACTORS INCLUDING ADVECTION...CONVECTION...AND
CLOUD COVER. AS A RESULT...SOME UNCERTAINTY PERSISTS. BASED ON THE
LATEST GUIDANCE AND OBSERVATIONAL TRENDS...WILL INDICATE LOWS
RANGING FROM THE LOWER 60S NORTH TO MID/UPPER 60S SOUTH.

SEVERE POTENTIAL: MODERATE INSTABILITY IN THE COASTAL PLAIN ALONG
AND EAST OF I-95 WOULD BE SUPPORTIVE OF ROBUST UPDRAFTS THIS
AFTERNOON...AND RELATIVELY HIGH DCAPE ~1000 J/KG WOULD SUPPORT
STRONG SUB-CLOUD LAYER EVAP COOLING AND AN INCREASED POTENTIAL FOR
DOWNBURSTS. HOWEVER...CONVECTION IN THE WFO RAH CWA HAS THUS FAR
BEEN SUB-SEVERE...WITH THE BEST CELLS LOCATED IN EASTERN NC WHERE
DEEP-LAYER SHEAR AND INSTABILITY ARE STRONGER. IT IS LIKELY THAT THE
SEVERE POTENTIAL HAS BEEN LIMITED DUE TO RELATIVELY WEAK DEEP LAYER
SHEAR (20-25 KT)...WEAK MID-LEVEL LAPSE RATES...AND THE PRESENCE OF
NUMEROUS UPDRAFTS /OUTFLOW/ IN VICINITY OF THE CONVERGENCE ZONE
ALONG I-95. WITH THE ABOVE IN MIND...FEEL THAT THE POTENTIAL FOR
SEVERE WEATHER WILL BE LIMITED TO BRIEF/ISOLD DOWNBURSTS...PRIMARILY
DUE TO STRONG DCAPE. SUCH DOWNBURSTS COULD OCCUR WITH VIRTUALLY ANY
CORE AT OR ABOVE 30 KFT AND WARNING CRITERIA WILL LIKELY BE LIMITED
TO THE DEEPEST AND MOST IMPRESSIVE CORES IN ORDER TO AVOID FALSE
ALARMING RELATIVELY LARGE AREAS FOR VERY BRIEF/ISOLATED DOWNBURST
POTENTIAL. -VINCENT

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
AS OF 215 PM THURSDAY...

A MODESTLY DRIER AND COOLER AIRMASS SETTLES SOUTH FRIDAY WITH HIGH
PRESSURE BUILDING IN BEHIND THE FRONT. THE PERSISTENT UPPER RIDGE
ACROSS THE DEEP SOUTH WILL CONTINUE TO GUIDE DISTURBANCES EAST
SOUTHEAST...BUT THE TRAJECTORY WILL BE DIRECTED MORE SOUTH OF THE
AREA...TOWARDS SOUTH CAROLINA. IN ADDITION...THE LESS STABLE AIRMASS
WILL SUPPRESS CONVECTION OVER ALL BUT THE FAR SOUTHERN TIER OF
COUNTIES DURING MAX HEATING...WITH SUBSEQUENT WANING WITH LOSS OF
INSOLATION FRIDAY NIGHT. WILL MAINTAIN JUST A SLIGHT CHANCE THROUGH
THE EVENING. HIGHS WILL BE NEAR SEASONABLE...MID 80S...WITH LOWS
FRIDAY NIGHT MOSTLY IN THE MID 60S.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 215 PM THURSDAY...

FRONT REMAINS STALLED SOUTH OF THE AREA WITH HIGH PRESSURE MIGRATING
OFF THE DELMARVA COAST PRODUCING EASTERLY LOW LEVEL FLOW ON
SATURDAY. THIS WILL PROMOTE POOLING OF THE GRADUALLY INCREASING
MOISTURE IN THE WEST. MEANWHILE...MID LEVEL FLOW REMAINS GENERALLY
EAST NORTHEAST WITH WEAK RIDGING ALOFT TO FURTHER HINDER CONVECTION.
WILL MAINTAIN A SLIGHT CHANCE OF CONVECTION IN THE FAR WEST WITH
PERSISTENCE HIGHS IN THE MID 80S. LOWS SATURDAY NIGHT WILL BE IN THE
MID 60S. CONTINUED RETURN FLOW AND DEEPER MOISTURE ADVECTION ON
SUNDAY RAISES PRECIPITABLE WATER TO 1.5 INCHES...A BETTER
ENVIRONMENT FOR DIURNAL CONVECTION IN LIGHT OF RATHER UNFAVORABLE
WEAK WESTERLY MID LEVEL FLOW. INITIAL COVERAGE WILL REMAIN HIGHER IN
THE WEST WITH GRADUALLY INCREASING CHANCES OF SHOWERS AND
THUNDERSTORMS SUNDAY AFTERNOON INTO SUNDAY NIGHT. HIGHS SUNDAY WILL
BE A BIT WARMER IN RETURN FLOW...MID 80S ACROSS THE NORTH TO UPPER
80S SOUTH...WITH SUNDAY NIGHT LOWS IN THE MID AND UPPER 60S.

THE MID LEVEL RIDGE BEGINS TO AMPLIFY OFFSHORE AS A CUTOFF LOW MOVES
SLOWLY EAST ACROSS THE MID-PLAINS. THIS WILL PRODUCE A BIT OF A
WARMING TREND EARLY NEXT WEEK AS HEIGHTS INCREASE. THE MOIST AIRMASS
ALREADY IN PLACE AND A MORE EAST SOUTHEASTERLY MID LEVEL STEERING
FLOW WILL BE MORE CONDUCIVE TO DIURNAL CONVECTION MONDAY THROUGH
WEDNESDAY AS AFTERNOON HIGHS REACH UPPER 80S TO LOWER 90S. WILL HAVE
CHANCE POPS IN THE 40 PERCENT RANGE EACH DAY WITH LULLS OVERNIGHT.
MINS WILL BE PRETTY MUCH PERSISTENCE...MID 60S...EACH NIGHT. THE
CUTOFF LOW OVER THE PLAINS WILL BE LIFTING NORTH INTO THE OHIO
VALLEY ON THURSDAY...WITH RESIDUAL LOW CHANCE POPS IN THE PM...HIGHS
THURSDAY WILL AGAIN BE IN THE MID-UPPER 80S.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 145 PM THURSDAY...

24-HR TAF PERIOD: VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD
ASIDE FROM SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING. RDU/FAY/RWI ARE THE TERMINALS MOST LIKELY TO BE AFFECTED BY
CONVECTION THROUGH THIS EVENING. BRIEF/ISOLATED 30-40 KT DOWNBURSTS
WILL BE POSSIBLE IN ASSOCIATION WITH ANY THUNDERSTORMS GIVEN A
THERMODYNAMIC ENVIRONMENT SUPPORTIVE OF STRONG EVAP COOLING/PRECIP
LOADING. WESTERLY WINDS AT 5-10 KT THIS AFTERNOON WILL BECOME
NORTHERLY AT 5 KT IN ASSOCIATION WITH THE COLD FRONT SINKING
SOUTHWARD THROUGH THE AREA OVERNIGHT...EARLIEST AT INT/GSO AND
LATEST AT FAY.

LOOKING AHEAD: A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AT
THE FAY TERMINAL ON FRIDAY...IN CLOSER VICINITY TO THE FRONT WHICH
IS EXPECTED TO STALL OUT IN SOUTH CAROLINA. OTHERWISE...EXPECT A
CLIMATOLOGICAL FORECAST THROUGH EARLY NEXT WEEK WITH VFR CONDITIONS
PREVAILING OUTSIDE OF A CHANCE FOR AFTERNOON SHOWERS AND
THUNDERSTORMS. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...MLM
LONG TERM...MLM
AVIATION...VINCENT
Hazardous weather outlook, Jun 5, 1:27 PM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
127 PM EDT THU JUN 5 2014

NCZ038>041-073>077-083>086-088-061730-
DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
127 PM EDT THU JUN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING IN
ADVANCE OF A COLD FRONT MOVING INTO THE AREA FROM THE NORTH. A FEW
STORMS ALONG AND SOUTH OF THE HIGHWAY 64 CORRIDOR COULD BRIEFLY
BECOME SEVERE WITH A PRIMARY THREAT OF DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ007>011-021>026-061730-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-
127 PM EDT THU JUN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

NCZ027-028-042-043-078-089-061730-
NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON-
127 PM EDT THU JUN 5 2014

...SEVERE THUNDERSTORM WATCH 231 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR SEVERAL HOURS THIS
AFTERNOON ALONG AND EAST OF THE INTERSTATE 95 CORRIDOR WHERE
SEVERE THUNDERSTORM WATCH 231 IS IN EFFECT UNTIL 9 PM.

VINCENT

In the hours before

Special weather statement, Jun 5, 2:49 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
249 PM EDT THU JUN 5 2014

NCZ042-043-078-051945-
WAYNE-WILSON-JOHNSTON-
249 PM EDT THU JUN 5 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
WAYNE...SOUTHERN WILSON AND JOHNSTON COUNTIES UNTIL 345 PM EDT...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS STRETCHING FROM NEAR SMITHFIELD... EAST
ACROSS NORTHERN WAYNE COUNTY AT FREMONT AND PIKEVILLE. THE LINE WAS
SLOWLY MOVING SOUTH AT 20 MPH. THIS LINE WILL REACH GOLDSBORO AROUND
300 PM.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...PIKEVILLE...SMITHFIELD...FREMONT...WALNUT CREEK...
MICRO...AND SELMA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR .

LAT...LON 3557 7782 3543 7783 3540 7780 3537 7780
      3535 7782 3528 7783 3529 7787 3537 7857
      3565 7854 3563 7773
TIME...MOT...LOC 1844Z 278DEG 16KT 3555 7843

13
Special weather statement, Jun 5, 3:50 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
350 PM EDT THU JUN 5 2014

NCZ078-089-052045-
WAYNE-SAMPSON-
350 PM EDT THU JUN 5 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF WAYNE AND
CENTRAL SAMPSON COUNTIES UNTIL 445 PM EDT...

AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTHEAST OF GOLDSBORO TO 7 MILES NORTHWEST OF CLINTON...AND MOVING
EAST AT 20 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...CLINTON...MOUNT OLIVE...WALNUT CREEK...SALEMBURG...
TURKEY...SEVEN SPRINGS...ELROY...CLIFFS OF THE NEUSE STATE PARK AND
GRANTHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR .

LAT...LON 3503 7860 3551 7789 3550 7782 3543 7783
      3540 7780 3537 7780 3535 7782 3518 7783
      3515 7790 3517 7792 3517 7797 3519 7802
      3518 7807 3519 7816 3490 7815 3486 7816
      3483 7820
TIME...MOT...LOC 1949Z 292DEG 17KT 3544 7787 3505 7845

77
Special weather statement, Jun 5, 4:35 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
435 PM EDT THU JUN 5 2014

NCZ021>023-052130-
GUILFORD-FORSYTH-ALAMANCE-
435 PM EDT THU JUN 5 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF GUILFORD...EAST
CENTRAL FORSYTH AND WESTERN ALAMANCE COUNTIES UNTIL 530 PM EDT...

AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KERNERSVILLE...OR 10 MILES NORTHWEST OF
GREENSBORO...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...BURLINGTON...KERNERSVILLE...MCLEANSVILLE...
ELON COLLEGE...SUMMERFIELD...GIBSONVILLE...STOKESDALE AND PLEASANT
GARDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3624 7936 3584 7949 3586 7954 3590 7954
      3590 7969 3604 8014 3626 8005
TIME...MOT...LOC 2034Z 290DEG 22KT 3616 8000

KRD
Local storm report, Jun 5, 4:50 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
450 PM EDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     TSTM WND DMG     3 ESE CLINTON           34.98N  78.28W
06/05/2014                   SAMPSON            NC   PUBLIC

            TREE BLOWN DOWN AND NICKEL SIZE HAIL.

&&

EVENT NUMBER RAH1401431

NP
Special weather statement, Jun 5, 4:53 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
453 PM EDT THU JUN 5 2014

NCZ027-042-043-052200-
NASH-WILSON-JOHNSTON-
453 PM EDT THU JUN 5 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN NASH...
SOUTHWESTERN WILSON AND NORTHEASTERN JOHNSTON COUNTIES UNTIL 600 PM
EDT...

AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ZEBULON...OR 18 MILES NORTH OF SMITHFIELD...
MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WILSON...BAILEY...KENLY...LUCAMA...MIDDLESEX...SIMS...BUCKHORN
RESERVOIR AND EMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR .

LAT...LON 3559 7799 3560 7806 3555 7809 3571 7836
      3578 7832 3582 7825 3586 7823 3577 7789
TIME...MOT...LOC 2053Z 295DEG 12KT 3576 7824

77
Local storm report, Jun 5, 4:54 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
454 PM EDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             1 W CLINTON             35.00N  78.35W
06/05/2014  E1.00 INCH       SAMPSON            NC   PUBLIC

&&

EVENT NUMBER RAH1401433

NP

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 11:18 PM EDTSpecial Weather StatementRAHGranville42 min
Jun 5, 1:13 PM EDTSpecial Weather StatementRAHEdgecombe, Franklin, Halifax, Johnston, Nash, Wake and 1 more62 min
Jun 5, 1:53 PM EDTSpecial Weather StatementRAHWilson22 min
Jun 5, 2:49 PM EDTSpecial Weather StatementRAHJohnston, Wayne56 min
Jun 5, 3:50 PM EDTSpecial Weather StatementRAHSampson, Wayne55 min
Jun 5, 3:58 PM EDTSevere Thunderstorm WarningRAHSampson62 min
Jun 5, 4:35 PM EDTSpecial Weather StatementRAHGuilford55 min
Jun 5, 4:53 PM EDTSpecial Weather StatementRAHWilson67 min
Jun 5, 4:56 PM EDTSevere Thunderstorm WarningRAHSampson49 min
Jun 5, 5:24 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne36 min
Jun 5, 5:35 PM EDTAreal Flood AdvisoryRAHSampson3 hr
Jun 5, 6:12 PM EDTSpecial Weather StatementRAHEdgecombe33 min
Jun 5, 6:43 PM EDTSpecial Weather StatementRAHEdgecombe17 min
Jun 5, 6:55 PM EDTSpecial Weather StatementRAHWayne50 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.